Ghent University Academic Bibliography

Advanced

Bilateral acute iris transillumination

Ilknur Tugal-Tutkun, Sumru Onal, Aylin Garip, Muhittin Taskapili, Haluk Kazokoglu, Sibel Kadayifcilar and Philippe Kestelyn (2011) ARCHIVES OF OPHTHALMOLOGY. 129(10). p.1312-1319
abstract
Objective: To describe a series of patients with bilateral acute iris transillumination, pigment dispersion, and sphincter paralysis. Methods: We reviewed the medical records and clinical photographs of 26 patients seen at 5 centers in Turkey and Belgium between March 16, 2006, and July 6, 2010. Observation procedures included clinical examination, anterior segment color photography, gonioscopy, laser flare photometry, and pupillometry. Results: All 26 patients (20 women and 6 men; mean [SD] age, 43.2 [10.5] years) had bilateral involvement. Twenty-three patients (88%) had acute-onset disease with severe photophobia and red eyes. Nineteen patients (73%) had a preceding flulike illness and used systemic antibiotics, including moxifloxacin. Diagnostic laboratory workup was unremarkable. There was pigment discharge into the anterior chamber, and flare was elevated in the absence of inflammatory cells. Most patients had severe diffuse transillumination of the iris and mydriatic distorted pupils. Pupillometry revealed a compromised reaction to light. The most serious complication was an intractable early rise in intraocular pressure. Gonioscopy revealed heavy pigment deposition in the trabecular meshwork. Although symptoms were relieved promptly by application of topical corticosteroid, the median duration of pigment dispersion was 5.25 months. Conclusions: Bilateral acute iris transillumination with pigment dispersion and persistent mydriasis is a new clinical entity that is not an ocular adverse effect of oral moxifloxacin treatment, as previously suggested. The etiopathogenesis of this entity remains to be elucidated
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
keyword
glaucoma, atrophy, depigmentation, cytomegalovirus, oral moxifloxacin, anterior uveitis, Pigment dispersion syndrome, uveitis-like syndrome
journal title
ARCHIVES OF OPHTHALMOLOGY
Arch. Ophthalmol.
volume
129
issue
10
pages
1312 - 1319
Web of Science type
Article
Web of Science id
000295697300007
JCR category
OPHTHALMOLOGY
JCR impact factor
3.711 (2011)
JCR rank
5/56 (2011)
JCR quartile
1 (2011)
ISSN
0003-9950
DOI
10.1001/archophthalmol.2011.310
language
English
UGent publication?
yes
classification
A1
copyright statement
I have transferred the copyright for this publication to the publisher
id
2015211
handle
http://hdl.handle.net/1854/LU-2015211
date created
2012-02-01 16:15:05
date last changed
2016-12-19 15:45:06
@article{2015211,
  abstract     = {Objective: To describe a series of patients with bilateral acute iris transillumination, pigment dispersion, and sphincter paralysis. 
Methods: We reviewed the medical records and clinical photographs of 26 patients seen at 5 centers in Turkey and Belgium between March 16, 2006, and July 6, 2010. Observation procedures included clinical examination, anterior segment color photography, gonioscopy, laser flare photometry, and pupillometry. 
Results: All 26 patients (20 women and 6 men; mean [SD] age, 43.2 [10.5] years) had bilateral involvement. Twenty-three patients (88\%) had acute-onset disease with severe photophobia and red eyes. Nineteen patients (73\%) had a preceding flulike illness and used systemic antibiotics, including moxifloxacin. Diagnostic laboratory workup was unremarkable. There was pigment discharge into the anterior chamber, and flare was elevated in the absence of inflammatory cells. Most patients had severe diffuse transillumination of the iris and mydriatic distorted pupils. Pupillometry revealed a compromised reaction to light. The most serious complication was an intractable early rise in intraocular pressure. Gonioscopy revealed heavy pigment deposition in the trabecular meshwork. Although symptoms were relieved promptly by application of topical corticosteroid, the median duration of pigment dispersion was 5.25 months. 
Conclusions: Bilateral acute iris transillumination with pigment dispersion and persistent mydriasis is a new clinical entity that is not an ocular adverse effect of oral moxifloxacin treatment, as previously suggested. The etiopathogenesis of this entity remains to be elucidated},
  author       = {Tugal-Tutkun, Ilknur and Onal, Sumru and Garip, Aylin and Taskapili, Muhittin and Kazokoglu, Haluk and Kadayifcilar, Sibel and Kestelyn, Philippe},
  issn         = {0003-9950},
  journal      = {ARCHIVES OF OPHTHALMOLOGY},
  keyword      = {glaucoma,atrophy,depigmentation,cytomegalovirus,oral moxifloxacin,anterior uveitis,Pigment dispersion syndrome,uveitis-like syndrome},
  language     = {eng},
  number       = {10},
  pages        = {1312--1319},
  title        = {Bilateral acute iris transillumination},
  url          = {http://dx.doi.org/10.1001/archophthalmol.2011.310},
  volume       = {129},
  year         = {2011},
}

Chicago
Tugal-Tutkun, Ilknur, Sumru Onal, Aylin Garip, Muhittin Taskapili, Haluk Kazokoglu, Sibel Kadayifcilar, and Philippe Kestelyn. 2011. “Bilateral Acute Iris Transillumination.” Archives of Ophthalmology 129 (10): 1312–1319.
APA
Tugal-Tutkun, I., Onal, S., Garip, A., Taskapili, M., Kazokoglu, H., Kadayifcilar, S., & Kestelyn, P. (2011). Bilateral acute iris transillumination. ARCHIVES OF OPHTHALMOLOGY, 129(10), 1312–1319.
Vancouver
1.
Tugal-Tutkun I, Onal S, Garip A, Taskapili M, Kazokoglu H, Kadayifcilar S, et al. Bilateral acute iris transillumination. ARCHIVES OF OPHTHALMOLOGY. 2011;129(10):1312–9.
MLA
Tugal-Tutkun, Ilknur, Sumru Onal, Aylin Garip, et al. “Bilateral Acute Iris Transillumination.” ARCHIVES OF OPHTHALMOLOGY 129.10 (2011): 1312–1319. Print.